You should be very careful, and talk to your doctor about this. Tapering off extremely slowly is the smartest thing to do.
I went cold turkey two weeks ago, and got so sick I couldn't get out of bed for two days. I'm still dizzy, struggling with nausea, and have been to the ER twice from fainting.
AND - there is no guaranteed miracle cure or quick relief tp going back to the original dosage. I did that immediatly after feeling moderate flu like symptoms, reading that relief was almost granted in 24-48 hours. That's just b--sh--t. I'm still groggy and feel awful. Think about it, it took Zoloft weeks to promote significant levels og serotonin/sertraline in your blood to work, and someone is saying you can refill the depleted levels in 48 hours?
This day, th 6th day after reinstating Zoloft, I have been able to turn on my computer for the first time. Talk to a doctor about withdrawal, don't do this on your own.
Thank's Karen :)
I'm from Norway, but have found this forum to be the best one of it's kind, with lots of nice people.
Hope you have a nice day :)
Best wishes John Peter
You are describing the sx many people have when come off of the SSRI/SSNI medicaitons. Do discuss your sx with your physician if they are unbearable.
Welcome to HealingWell and please keep posting.
Kitt, Moderator: Anxiety/Panic & Depression& GERD Forums*~*
Welcome to HealingWell.
Zoloft has a half-life of about one day. That means that for every day that passes without taking the medication the level in the blood falls by 50%. After one day the level is reduced to 50% of the original level, after two days to 25%, after three days to 12.5%, and so on.
When you stop Zoloft too rapidly a withdrawal syndrome may develop. Symptoms you may be experience are nausea, tremors, lightheadedness, muscle pains, weakness, insomnia, and anxiety. Most people coming off Zoloft have none of these symptoms, some people do have one or more. The symptoms may last 1-2 weeks but in some cases the symptoms gradually decrease over a period as long as a month. I would still recommend that you taper off this medication slowly under your doctor's supervision. Also do ask your physician if he feels it is the Zoloft, the Paxil or a combination of both meds.
It may be very difficult for some to switch. I wish you the best.
Kitt, Co-Moderator: Anxiety/Panic & Depression& GERD Forums*~*